Alert archive / Alabama / Small Craft Advisories in 2008

Small Craft Advisory 35, NWS Mobile, AL

August 22, 2008

NWS Mobile, AL issued this small craft advisory at Aug 22, 2008, 5:10 AM CDT. It took effect at Aug 22, 2008, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 22, 2008, 5:10 AM CDT (10:10 UTC)
In effect from
Aug 22, 2008, 7:00 PM CDT
Expired
Aug 22, 2008, 10:06 AM CDT
In force
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS74 KMOB 221010
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CDT FRI AUG 22 2008

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA...

.A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA AND WILL LIKELY BE UPGRADED TO A 
TROPICAL STORM WATCH LATER TODAY AS TROPICAL STORM FAY CONTINUES ON A
WESTWARD TRACK. NORTHERLY WINDS AND SEAS WILL STEADILY BUILD LATER
TODAY AND TONIGHT AS TROPICAL STORM FAY APPROACHES FROM THE EAST.
STAY TUNED FOR FURTHER UPDATES OR ADVISORIES THROUGHOUT THE DAY FROM
THE NATIONAL HURRICANE CENTER PERTAINING TO THE TRACK AND STRENGTH OF
TROPICAL STORM FAY.

GMZ630-650-655-670-675-221815-
/O.NEW.KMOB.SC.Y.0035.080823T0000Z-080825T0000Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
510 AM CDT FRI AUG 22 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT SUNDAY...

..A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA...

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA AND WILL LIKELY BE UPGRADED TO A 
TROPICAL STORM WATCH LATER TODAY AS TROPICAL STORM FAY CONTINUES ON A
WESTWARD TRACK. NORTHERLY WINDS AND SEAS WILL STEADILY BUILD LATER
TODAY AND TONIGHT AS TROPICAL STORM FAY APPROACHES FROM THE EAST.
STAY TUNED FOR FURTHER UPDATES OR ADVISORIES THROUGHOUT THE DAY FROM
THE NATIONAL HURRICANE CENTER PERTAINING TO THE TRACK AND STRENGTH OF
TROPICAL STORM FAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
000
WHUS74 KMOB 221506
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1006 AM CDT FRI AUG 22 2008

...A TROPICAL STORM WATCH IS IN EFFECT FOR ALABAMA AND WESTERN FLORIDA
PANHANDLE COASTAL WATERS...

.AS FAY APPROACHES THE AREA...WINDS AND SEAS WILL INCREASE. A TROPICAL STORM
WATCH HAS BEEN ISSUED FOR ALABAMA AND WESTERN FLORIDA PANHANDLE
COASTAL WATERS. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

GMZ630-650-655-670-675-221615-
/O.CAN.KMOB.SC.Y.0035.080823T0000Z-080825T0000Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1006 AM CDT FRI AUG 22 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

AS FAY APPROACHES THE AREA...WINDS AND SEAS WILL CONTINUE TO INCREASE.
A TROPICAL STORM WATCH HAS BEEN ISSUED FOR ALABAMA AND WESTERN
FLORIDA PANHANDLE COASTAL WATERS. THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 11:30 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, Aug 21, 11:30 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CDT THU AUG 21 2008

.UPDATE...WILL UPDATE ZONES SHORTLY TO REMOVE EVENING WORDING WITH
REGARD TO SHRA/TSRA.  STILL HAVE ONGOING CONVECTION...PRIMARILY OVER
MISSISSIPPI ZONES AND POINTS WESTWARD...SO WILL LEAVE A SLIGHT POP
ALL ZONES FOR THE OVERNIGHT. OTHERWISE...NO CHANGES FOR REMAINDER OF
THE NIGHT.

NO MAJOR CHANGES TO FCST TRACK...TIMING AND INTENSITY OF FAY WITH
10 PM NHC ADVSY. NHC NOW FCST FAY TO MAINTAIN STORM INTENSITY OF 35
KNOTS ALONG THE PANHANDLE COAST VS. THE TROPICAL DEPRESSION EARLIER
FCST. THIS WILL RESULT IN VERY LITTLE TO NO CHANGE WITH THE IMPACTS
EXPECTED ACROSS OUR AREA DUE TO FAY. THE PRIMARY HAZARD WILL
CONTINUE TO BE EXCESSIVE RAINFALL EXPECTED FROM SATURDAY NIGHT
THROUGH MONDAY.

12/DS

.SYNOPSIS...TAKING A LOOK AT THE CURRENT UPPER AIR ANALYSIS...A
WEAKLY ORGANIZED LOW WAS ANALYZED OVER SW CA...WITH ANOTHER OVER THE
NORTH ATLANTIC HIGH PRESSURE WAS ANALYZED OVER THE SW CONUS/MEX
BORDER...AND ALSO OVER THE FL PANHANDLE WITH A RIDGE RUNNING NORTH.
THE SYSTEM OVER THE PLAINS YESTERDAY IS MOVING NORTHEAST...OVER THE
MID/UPPER MISS RIVER VALLEY. FAY HAS STARTED MOVING WESTWARD THIS
AFTERNOON...WITH THE EYE MOVING OVER THE NW FL ATLANTIC COAST.
LOOKING AT THE LOWER LEVELS OF THE TROPOSPHERE...THERE IS A WEAKLY
ORGANIZED LINE OVER EASTERN MS TO THE MS GULF COAST. WINDS HAVE GONE
DIRECT NORTHERLY IN THE LOWEST 5K ON THE KEVX VWP...THOUGH THE KMOB
IS STILL SHOWING A LIGHT NE. MOISTURE...WELL...WITH SYSTEMS TO THE NW
AND E...THERE IS CURRENTLY A VERY SOUPY AIRMASS OVER THE FA.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THROUGH THE SHORT
TERM...FAY APPROACHES THE FA...WITH CURRENT THINKING THAT THE EASTERN
REGIONS OF THE FA WILL START SEEING WINDS 20KTS+ SATURDAY
MORNING...REACHING THE WESTERN EDGES OF THE FA BY EARLY AFTERNOON AS
THE CENTER OF FAYS CIRCULATION BEGINS MOVING OVER THE FL PANHANDLE.
CURRENT FORECAST DOES NOT HAVE THE CENTER OF FAY OVER THE GULF WATERS
AS IT APPROACHES THE FA...SO DO NOT ANTICIPATE ANY STRENGTHENING AS
IT MOVES OVER THE FA...SO AM NOT EXPECTING WIDESPREAD WIND PROBLEMS.
AM EXPECTING THE DRAW OF GULF MOISTURE TO POSSIBLY START CREATING
FLOODING PROBLEMS AS EARLY AS SATURDAY AFTERNOON...MAINLY SE OF
I-65...SO HAVE PUT A FF WATCH FOR THIS AREA. ALL IN ALL...A PRETTY
STRAIGHT FORWARD FORECAST. JUST AN INCREASE IN BOOK-KEEPING.

&&

.LONG TERM...THERE IS STILL SOME UNCERTAINTY WITH THE PATH...ALONG
WITH SOME GUIDANCE INDICATING SOME NOODLING OF FAY OVER MS THE FIRST
HALF OF THE WEEK. HAVE LITTLE CONFIDENCE IN THE FORECAST AFTER THE
SHORT TERM BECAUSE OF THIS UNCERTAINTY. HAVE LEFT THE PREVIOUS
EXTENDED PRETTY MUCH AS IS EXCEPT TO BLEND WITH THE SHORT TERM.

&&

.AVIATION...VFR CONDITIONS NEXT 24 HOURS...BUT WORSENING CONDITIONS
EXPECTED FRIDAY NIGHT INTO SATURDAY AS AFFECTS OF FAY APPROACH FROM
THE EAST.

&&

.MARINE...TROPICAL STORM FAY IS FORECAST TO CONTINUE MOVING VERY
SLOWLY TO THE WEST ACROSS NORTHERN FLORIDA TONIGHT...MOVING SLOWLY
WEST ALONG THE WESTERN FLORIDA PANHANDLE THROUGH SATURDAY AS A
TROPICAL DEPRESSION. FAY WILL BRING INCREASING WINDS OVER THE GULF
COASTAL WATERS OF NORTHWEST FLORIDA AND ALABAMA THIS WEEKEND. MARINE
INTERESTS SHOULD CLOSELY MONITOR THE LATEST FORECASTS FROM THE
NATIONAL WEATHER SERVICE ON THE TRACK AND STRENGTH OF FAY THROUGH
THIS WEEKEND.

&&

.FIRE WEATHER...WEATHER THROUGH THE WEEKEND INTO THE COMING WEEK
WILL BE DOMINATED BY THE PASSAGE OF FAY THIS WEEKEND. LOW LEVEL
NORTHEASTERLY WINDS WILL INCREASE FROM THE EAST STARTING FRIDAY
AFTERNOON INTO FRIDAY NIGHT...WITH THE HIGHER WINDS REACHING
SOUTHEAST MISSISSIPPI BY MIDNIGHT FRIDAY. THE HEAVIER RAINS ARE
EXPECTED AS THE CENTER OF THE SYSTEM PASSES ......WITH LARGE AMOUNTS
EXPECTED. FAY WILL PASS GENERALLY WEST OF THE AREA BY TUESDAY...BUT
THERE ARE STILL QUESTIONS ON THE POSSIBILITY OF FAY MEANDERING
AROUND OVER THE AREA LONGER NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  89  72  85  74 /  20  20  40  60  60
PENSACOLA   75  91  73  86  75 /  20  30  60  70  70
DESTIN      74  87  74  84  75 /  30  60  80  80  70
EVERGREEN   72  87  73  83  73 /  20  40  60  80  80
WAYNESBORO  72  90  72  85  71 /  20  30  30  70  60
CAMDEN      71  88  73  84  73 /  20  40  50  80  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 1 PM SATURDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
     AND ESCAMBIA.

FL...FLASH FLOOD WATCH FROM 1 PM SATURDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 21, 11:55 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1155 PM CDT THU AUG 21 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-221800-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1155 PM CDT THU AUG 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL CONTINUE...ESPECIALLY OVER PARTS OF
INTERIOR SOUTHEAST MISSISSIPPI THROUGH THE EARLY MORNING HOURS THEN
GRADUALLY DISSIPATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TROPICAL STORM FAY IS FORECAST TO MOVE FROM NORTHEAST FLORIDA BACK
TO THE WEST...REMAINING A WEAK TROPICAL STORM FRIDAY THROUGH LATE
SATURDAY AS IT SKIRTS THE FLORIDA PANHANDLE COAST FROM APALACHICOLA
TO PENSACOLA. FAY IS THEN EXPECTED TO MOVE INTO SOUTHERN ALABAMA
EARLY ON SUNDAY AS A TROPICAL DEPRESSION...AND CONTINUE INTO
INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI LATE SUNDAY INTO MONDAY.

ON THE LATEST FORECAST TRACK...THE PRIMARY HAZARD WOULD BE EXCESSIVE
RAINFALL SATURDAY NIGHT THROUGH MONDAY. IT IS NOT OUT OF THE
QUESTION WE COULD SEE SOME 15 INCHES OF RAINFALL OVER SOME
AREAS...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE.  RAINFALL AMOUNTS OF
THIS MAGNITUDE COULD RESULT IN SIGNIFICANT FLASH FLOODING IMPACTS
STARTING SATURDAY NIGHT AND LINGERING THROUGH MONDAY...WITH
WIDESPREAD FLOODING OF RIVERS AND STREAMS CONTINUING WELL INTO NEXT
WEEK.

IN ADDITION TO THE HEAVY RAINFALL THREAT OVER THE LAND AREAS...FAY
COULD PRODUCE EXTENDED PERIODS OF GUSTY WINDS FROM 30 TO 35 KNOTS
OVER THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...AS
WELL AS ROUGH SURF CONDITIONS ALONG THE GULF BEACHES.  MARINE
INTERESTS SHOULD KEEP A CLOSE EYE ON THE FORECAST TRACK OF FAY
THROUGH THIS WEEKEND.

THERE IS UNCERTAINTY IN THIS FORECAST...ESPECIALLY OVER THE
WEEKEND.  ANY LARGE DEVIATION...ESPECIALLY A MORE SOUTHERLY TRACK
WITH FAY...WILL RESULT IN A STRONGER STORM SYSTEM AND WILL HAVE
GREATER IMPACTS ON OUR LOCAL FORECAST FOR THE WEEKEND.  STAY TUNED
FOR ADDITIONAL FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER
SERVICE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS IS NOT EXPECTED THROUGH FRIDAY.  ACTIVATION MAY
BE NEEDED THIS WEEKEND.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:46 AM CDTTropical Storm WatchMOB12 hr
Aug 22, 3:11 PM CDTHurricane Local StatementMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more32 hr

Nearby

Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.